Delaware, 2008Strong Wind in Delaware, March 20, 2008
March 20, 2008 · NWS PHI · 4 events in 4 counties and zones
An intensifying low pressure system that went through the Middle Atlantic States overnight on the 19th helped produce strong gusty winds from the early morning into the afternoon on the 20th. Peak wind gusts averaged around 45 mph.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intensifying low pressure system that went through the Middle Atlantic States overnight on the 19th helped produce strong gusty winds from the early morning into the afternoon on the 20th. Peak wind gusts averaged around 45 mph.
Peak wind gusts included 55 mph in Lewes (Sussex County), 47 mph in Dover (Kent County), 45 mph in Georgetown (Sussex County) and 43 mph at the New Castle County Airport.
A low pressure system moved northeast from the Tennessee Valley on the morning of the 19th into Eastern Pennsylvania during the evening on the 19th and passed near New York City just past midnight EST on the 20th. The low pressure system intensified as it moved through southern New England on the morning of the 20th and reached Nova Scotia on the evening of the 20th. As a high pressure system from the lower Tennesee Valley built northeast, wind speeds began to diminish late in the afternoon on the 20th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 20, 3:15 AM EST, 45 minutes earlier.
Area forecast discussion, Mar 20, 3:15 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EDT THU MAR 20 2008
.SYNOPSIS...
A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE THROUGH NEW ENGLAND
TODAY BEFORE IT STALLS OVER THE CANADIAN MARITIMES LATER TONIGHT
INTO FRIDAY. ANOTHER FAST MOVING LOW PRESSURE SYSTEM FROM THE
ROCKIES IS EXPECTED TO PASS SOUTH OF THE REGION ON SATURDAY AND
OFFSHORE SATURDAY NIGHT. A MORE SIGNIFICANT LOW PRESSURE SYSTEM IS
EXPECTED TO FORM NEAR OR OVER THE GULF COAST STATES ON SUNDAY AND
PASS EAST OF THE AREA ABOUT MONDAY NIGHT. HIGH PRESSURE WILL THEN
BUILD EAST FOR THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH 6 PM TODAY/...
TODAY IT IS THE GFS THAT LOOKS LIKE IT HAS THE BETTER INITIALIZATION
OVER THE WRF-NMM...BUT THE WRF-NMM HAS DONE BETTER WITH THE CFP IT
WILL BE CLOSER TO IT THAN THE FASTER GFS. SO IN THE SPIRIT OF
COMPROMISE WE WILL TAKE A GFS/WRF BLEND FOR THIS FCST PKG. WE WOULD
SAY WELCOME TO SPRING, BUT THIS SEVEN DAY FORECAST HAS MORE SNOW
MENTIONED IN IT THAN MOST OF THE FORECASTS WE ISSUED THIS WINTER.
NOW THAT THE BULK OF THE PCPN IS ENDING ACROSS THE CWA, THE WIND
WILL BE THE LARGEST WEATHER CONCERN. THERE IS AN ISALLOBARIC PUSH OF
BETWEEN 5 AND 8 MB FCST TO MOVE ACRS OUR CWA BETWEEN 5 AND 8 AM THIS
MORNING. THIS SURGE HAS ALREADY PRODUCED WIND GUSTS TO ABOUT 50 MPH
IN THE WASHINGTON DC AREA. THERE SHOULD BE A LULL IN THE WIND
(RELATIVELY SPEAKING) UNTIL THE GRADIENT INCREASES AGAIN LATER THIS
AFTERNOON INTO TONIGHT. THE MODELS ARE CONTINUING TO FORECAST
BETWEEN 40 AND 45 KTS OF WIND BELOW 850MB LATER TODAY AND WITH THE
SOUNDING GOING TO FULL ADIABATIC WE EXPECT WIND GUSTS TO AROUND 40
KNOTS TO OCCUR. WE ISSUED THE WIND ADVY ALREADY TO TRY TO GIVE
PEOPLE AS MUCH HEADS UP AS WE COULD ABOUT THE FIRST WIND BURST.
WHILE THIS MIGHT BE A LOW GRADE OR JUST FALL SHORT OF DEFINED WIND
ADVY CRITERIA, THE DURATION ASPECT OF STRONGER WINDS COUPLED WITH
ALL OF THE RECENT HEAVY RAIN AND LOOSE SOIL WILL PROBABLY DO MORE
TREE DAMAGE ACROSS THE AREA.
SENSIBLE WEATHER-WISE THERE IS STILL A SHORT WAVE THAT HAS TO MOVE
THROUGH THE REGION AND WE KEPT AN EARLY CHANCE IN THE EASTERN ZONES
AND ALSO IN THE FAR NW ZONES WITH THE FLOW OFF OF LAKE ONTARIO. MAX
TEMPS FOR THE CALENDAR DAY HAVE OCCURRED ALREADY. WE TRIED OUR BEST
TO USE A GFS MOS/ETA MOS/LAV COMPROMISE TO ARRIVE AT A DAYTIME
HIGH. WITH DOWNSLOPING FLOW AND THE SOUNDING GOING ADIABATIC TO
850MB AND BEYOND WE SHOULD DO 15-16C ABOVE THE 850MB TEMP. THIS WILL
GIVE US A SLIGHT BUMP UP IN TEMPS AROUND MIDDAY BEFORE THEY FALL
AGAIN DURING THE AFTERNOON.
&&
.SHORT TERM /TONIGHT AND FRIDAY/...
THE WIND ADVY WE KEPT GOING UNTIL 11 PM TO CATCH THE DIURNAL
ISALLOBARIC RISE. ALSO THE WINDS ALOFT ARE FCST TO REMAIN QUITE
STRONG AND ITS POSSIBLE THE ADVY MAY NEED TO BE EXTENDED LATER.
SKIES THOUGH SHOULD BE MAINLY CLEAR. WE BUMPED UP MIN TEMPS ABOVE
GUID ACROSS THE OUTLYING AREA COASTAL PLAIN AS THERE SHOULD BE NO
DECOUPLING. WITH THE LOW PRESSURE SYSTEM ANCHORED ACROSS THE
CANADIAN MARITIMES FRIDAY COULD BE NEARLY AS WINDY A DAY AS TODAY.
SKIES THOUGH ARE EXPECTED TO BE MOSTLY SUNNY EXCEPT FOR SOME CI
ARRIVING LATE IN THE DAY. EVEN WITH BEING FULL ADIABATIC TO 850MB OR
BEYOND...GFS MOS MAX TEMPS LOOK TOO HIGH. WE WENT CLOSER TO ETA
MOS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE UPPER FLOW WILL BE PROGRESSIVE DURING THE EXTENDED PERIOD
OFFERING THE POSSIBILITY OF QUICK CHANGES AND PROBABLY LOWER THAN
AVERAGE PREDICTABILITY OF THE FEATURES. THE 00Z MODEL RUN DID NOT
CHANGE THIS THOUGHT.
THE FIRST SYSTEM THAT WILL AFFECT OUR AREA IN THE EXTENDED PERIOD
WILL BE A CLIPPER TYPE SYSTEM THAT WILL CRUISE BY JUST TO THE SOUTH
OF OUR FORECAST AREA FRIDAY NIGHT AND SATURDAY. THE MODELS HAVE
TRENDED FARTHER SOUTH WITH THE TRACK AND PLACES THE SOUTHERN PART OF
OUR CWA WITH THE GREATER CHANCE FOR MEASURABLE PRECIPITATION. AIR
MASS WILL BE DRY ENOUGH THAT ANY PRECIPITATION THAT ARRIVES FRIDAY
NIGHT SHOULD EVAPORATE COOL TO SNOW. THIS LOW IS STILL FORECAST TO
HIT THE CONFLUENT WALL ON OUR SIDE OF THE APPALACHIANS AS QPF
AMOUNTS TRAIL DOWN. WE HAVE GONE WITH THE ECMWF QPF SOLUTIONS FOR
FRIDAY NIGHT AND SATURDAY AS WE BELIEVE THE GFS HAS ISSUES BEYOND
THIS FORECAST PERIOD. A BIT OF THE PROBLEM COULD BE THE
OVER-EMPHASIS OF THIS LEAD LOW. SO WHILE SOME SNOW COULD ACCUMULATE
WITH THE PCPN AT NIGHT, WE ARE LEANING TOWARD SUB ADVISORY ECMWF
VALUES ATTM. ONCE SATURDAY DOES COME, THE EXPECTED LIGHT PCPN
INTENSITY AND INDIRECT SUN SHOULD MAKE IT HARDER FOR ANY SNOW TO
ACCUMULATE. ALSO DURING LIGHTER PCPN PERIODS, THE SNOW SHOULD MIX
WITH OR CHANGE TO RAIN IN THE SERN PART OF OUR CWA.
AH NOW THE SECOND SYSTEM OR FOR THE OPERATION GFS RUN TONIGHT WHAT
SECOND SYSTEM? WE DID NOT CHANGE THE EXTENDED FORECAST MUCH FROM THE
DAY SHIFT AS ALL OF THE OTHER MEDIUM RANGE MODELS STILL BRING
MEASURABLE PRECIPITATION INTO OUR CWA AND A CHUNK OF IT (TAKEN AS
IS) WOULD BE SNOW. FROM LAST NIGHTS 00Z RUN THE EURO HAS TRENDED
FARTHER OFFSHORE. IT DID BACK UP CLOSER TO THE COAST THAN ITS 12Z
RUN. THE LAST TWO ECMWF RUNS DID NOT CLOSE THE FLOW AT 500MB AS
QUICKLY AS LAST NIGHTS NEAR TEXTBOOK RUN. THE UKMET IS MUCH FASTER
AND NOT AS DEEP. GIVEN THAT THE PACIFIC REMAINS PROGRESSIVE (EVEN AS
THE NAO REMAINS NEGATIVE AND MAKES ALL OF THIS POSSIBLE) THIS
EVOLUTION DOES HAVE SOME LOGIC TO IT. THE GFS INITIALIZED THE SHORT
WAVE OF QUESTION PRETTY WELL SOUTH OF ALASKA, BUT THE DIFFERENCE
BETWEEN IT AND THE ECMWF (TU HPC) IS THAT THE ECMWF PHASES A SECOND
SHORT WAVE FROM CANADA WITH THAT SOUTH OF ALASKA SHORT WAVE OVER THE
MISSISSIPPI VALLEY WHILE THE GFS DOES NOT. THE FORMER PHASING
PERMITS THE LONG WAVE TROF TO SHARPEN FASTER AND BRING THE FORMING
LOW CLOSER TO THE COAST. THE DIFFERENCE IS SUBTLE WITH RESPECT TO
THE SHORT WAVES, BUT ITS AMAZING THE DIFFERENCE THAT MAKES IN THE
SURFACE REFLECTION. THE ALASKAN SHORT WAVE COMES ASHORE IN TIME FOR
THE 12Z RUN ON FRIDAY AND BY THEN THE SECOND SHORT WAVE WILL ALSO BE
IN CANADA. SO HOPEFULLY BY THAT MODEL RUN WE WILL HAVE BETTER HANDLE
ON WHAT TO OR NOT TO EXPECT. THERE REMAINS PLENTY TO WATCH WITH THIS
LOW OVER THE NEXT FEW DAYS SO STAY TUNED.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
FRONT CROSSING OUR AREA EARLY THIS MORNING WILL MOVE OFF THE COAST BY
DAYBREAK. BLUSTERY W TO NW WINDS WILL FOLLOW. GUSTS MAY REACH 35 TO
40 KT AT TIMES. MVFR AND LOCALLY IFR CONDITIONS IN THE FRONTAL ZONE
WILL BECOME VFR AROUND OR SHORTLY AFTER DAYBREAK. BKN SC WILL
BECOME SCT AROUND MIDDAY AND THEN CLEAR OUT DURING THE EVENING HOURS.
THE OFFSHORE FLOW WILL CONTINUE TONIGHT THEN GRADUALLY DIMINISH AS
HIGH PRESSURE BUILDS IN FROM THE WEST. A FAST MOVING CLIPPER TYPE
LOW PRESSURE SYSTEM WILL MOVE IN FROM THE OHIO VALLEY. THE LOW WILL
MOVE ACROSS TO OUR SOUTH REACHING THE MID ATLANTIC COAST LATE
SATURDAY AND THEN HEAD OUT TO SEA SATURDAY NIGHT. SOME MIXED
PRECIPITATION IS POSSIBLE WITH THIS LOW, ESPECIALLY IN OUR NORTHERN
AREAS.
HIGH PRESSURE WILL THEN BUILD IN SUNDAY. LOW PRESSURE EXPECTED TO
DEVELOP OVER THE GULF COAST STATES SUNDAY NIGHT WILL MOVE OFF THE
SOUTHEAST COAST AND THEN HEAD OUT TO SEA MONDAY INTO TUESDAY.
&&
.MARINE...
A STRONG COLD FRONT WILL CROSS THE MARINE AREA BY DAYBREAK CAUSING
WINDS TO SHIFT FROM S TO W AND NW. A VERY TIGHT PRESSURE GRADIENT
WILL PRODUCE GALE FORCE WIND GUSTS TODAY INTO TONIGHT BEFORE
DIMINISHING AFTER MIDNIGHT. GALE WARNINGS REMAIN IN EFFECT FOR
ALL OF OUR WATERS THROUGH TONIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE WEST LATER TODAY INTO FRIDAY.
WINDS AND SEAS WILL LOWER LATE TONIGHT AND FRIDAY. A FAST MOVING
CLIPPER TYPE LOW PRESSURE SYSTEM WILL THEN MOVE IN FROM THE OHIO
VALLEY FRIDAY NIGHT. THE LOW WILL MOVE ACROSS TO OUR SOUTH REACHING
THE MID ATLANTIC COAST LATE SATURDAY AND THEN HEAD OUT TO SEA
SATURDAY NIGHT. THIS SYSTEM IS EXPECTED TO REMAIN RELATIVELY WEAK,
SO SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED TO DEVELOP.
HIGH PRESSURE WILL TAKE OVER AGAIN SUNDAY BEFORE LOW PRESSURE MOVES
OFF THE SOUTHEAST COAST MONDAY AND HEADS OUT TO SEA.
&&
.TIDES...
THE STRONG SOUTHERLY WINDS YESTERDAY PUSHED WATER LEVELS TO NEAR
MINOR TIDAL FLOOD HEIGHTS IN THE NORTHERN CHESAPEAKE BAY. HIGH TIDE
IS CURRENTLY OCCURRING WITH WATER LEVELS ONCE AGAIN APPROACHING MINOR
TIDAL FLOODING. THE COLD FRONT HAS CROSSED THE AREA AND WINDS HAVE
SHIFTED TO W OR NW. THESE WINDS MAY GUST TO NEAR GALE FORCE AT TIMES
TODAY PRODUCING ENOUGH WAVE ACTION TO GIVE SOME SPLASHOVER AGAINST
THE SHORELINE AND BULKHEADS ON THE EASTERN SHORE. WATER LEVELS WILL
DROP TODAY AS THE W TO NW WINDS HELP TO BLOW THE WATER BACK DOWN
THE BAY AND ADDITIONAL FLOODING IS NOT ANTICIPATED.
SIMILARLY, ON THE DELAWARE RIVER NORTH OF WILMINGTON, THE STRONG
SOUTHERLY WINDS PUSHED WATER ONTO SOME ROADS ADJACENT TO THE RIVER
IN NEW JERSEY AND PENNSYLVANIA. THESE CONDITIONS ARE BEING REPEATED
ONCE AGAIN AS HIGH TIDE OCCURS THIS MORNING. WINDS ARE IN THE
PROCESS OF SHIFTING FROM S TO W AND NW AND THIS WILL ALLEVIATE ANY
ADDITIONAL FLOODING. TIDES WILL BEGIN TO RECEDE WITHIN THE NEXT
HOUR OR TWO AND SHOULD NOT PROVIDE PROBLEMS DURING THE MORNING RUSH
HOUR.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR PAZ054-055-
060>062-067>071.
NJ...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR NJZ001-007>010-
012>027.
DE...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...GALE WARNING UNTIL 6 AM EDT FRIDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...OHARA AND GIGI
AVIATION...RPW
MARINE...RPW
TIDES/COASTAL FLOODING...RPWHazardous weather outlook, Mar 20, 3:24 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
424 AM EDT THU MAR 20 2008
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-211000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
424 AM EDT THU MAR 20 2008
...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE FOR SNOW AND RAIN FRIDAY NIGHT INTO SATURDAY AND
AGAIN AROUND MONDAY. THE MONDAY LOW PRESSURE SYSTEM WILL
ORIGINATE OVER THE GULF COAST AND HAS THE POTENTIAL TO PRODUCE
HEAVIER PRECIPITATION IN THE REGION DEPENDING UPON ITS FINAL TRACK
OFF THE EAST COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-211000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
424 AM EDT THU MAR 20 2008
...GALE WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 19, 10:39 PM EST, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1139 PM EDT WED MAR 19 2008
MDZ008-012-015-019-020-201100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE...
EASTON...DENTON
1139 PM EDT WED MAR 19 2008
...HIGHER THAN NORMAL WATER LEVELS...BUT LITTLE OR NO PROBLEMS
EXPECTED...
HIGH TIDE THIS AFTERNOON AT CAMBRIDGE REACHED CLOSE TO MINOR TIDAL
FLOOD LEVELS BEFORE STARTING BACK DOWN. THE NEXT HIGH TIDE WILL BE
DURING THE EARLY MORNING HOURS, BETWEEN 3 AND 4 AM WITH A HEIGHT
COMPARABLE TO THE AFTERNOONS HIGH TIDE. HIGH TIDE AT TOLCHESTER
WILL OCCUR BETWEEN 6 AND 7 AM. THE WATER LEVEL IS ALSO EXPECTED
TO REACH TO NEAR MINOR TIDAL FLOODING, BUT NO PROBLEMS ARE
EXPECTED.
A COLD FRONT WILL SWEEP ACROSS THE CHESAPEAKE BAY DURING THE EARLY
MORNING HOURS. WINDS BEHIND THE FRONT WILL SHIFT TO NORTHWEST AND
MAY GUST UP TO 40 MPH. THIS COULD CAUSE SOME MINOR OVERWASH AT
THE TIME OF HIGH TIDE ON THE EASTERN SHORE.
DEZ001-NJZ016>019-PAZ069>071-201100-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BUCKS-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...DOYLESTOWN...
MEDIA
1139 PM EDT WED MAR 19 2008
...MINOR TIDAL FLOODING ALONG THE DELAWARE RIVER FROM WILMINGTON
DELAWARE TO TRENTON NEW JERSEY...
THE FULL MOON WILL OCCUR ON THE 21ST BUT WATER LEVELS HAVE BEEN
SLOWLY RISING AS A RESULT OF THE STRONG SOUTHERLY WINDS OVER THE
DELAWARE BAY. HIGH TIDE EARLY THIS AFTERNOON CAUSED SOME MINOR
STREET FLOODING ON ROADS ADJACENT TO THE RIVER IN NEW JERSEY AND
PENNSYLVANIA.
THE NEXT HIGH TIDE WILL OCCUR BETWEEN MIDNIGHT AND 2 AM AND THERE
MAY ALSO BE SOME MINOR FLOODING AT THAT TIME. THE HIGH TIDE WILL
NOT COINCIDE WITH THE MORNING COMMUTE.
RPW
Special weather statement, Mar 19, 11:49 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 AM EDT THU MAR 20 2008
MDZ008-012-015-019-020-200645-
CAROLINE-CECIL-KENT-QUEEN ANNES-TALBOT-
1249 AM EDT THU MAR 20 2008
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
CAROLINE...CECIL...KENT...QUEEN ANNES AND TALBOT COUNTIES...
AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 18 MILES SOUTH OF LANCASTER TO ABOUT 40 MILES SOUTH OF
WASHINGTON D.C. THE LINE WAS MOVING EAST AT 40 MPH AND WILL BE NEAR
PORT DEPOSIT AROUND 115 AM...STEVENSVILLE AROUND 130 AM...TILGHMAN
ISLAND...CHESTER AROUND 145 AM...CORDOVA...SUDLERSVILLE AROUND 200
AM...TRAPPE AND RIDGELY AROUND 215 AM.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS LINE. PEA-SIZE HAIL
CAN NOT BE RULED OUT EITHER.
KRUZDLO
Special weather statement, Mar 19, 11:58 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 AM EDT THU MAR 20 2008
PAZ067>069-200630-
BUCKS-CHESTER-MONTGOMERY-
1258 AM EDT THU MAR 20 2008
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
BUCKS...CHESTER AND MONTGOMERY COUNTIES...
AT 1254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 17 MILES SOUTH OF BETHLEHEM TO 13 MILES SOUTHEAST OF
LANCASTER...MOVING EAST AT AROUND 20 MPH. THIS LINE WILL BE NEAR
PIPERSVILLE...HOMEVILLE AROUND 115 AM...TINICUM...CHESTER SPRINGS
AROUND 130 AM...VALLEY FORGE...TROOPER AROUND 145 AM...EAST NORRITON
AND WEST NORRITON AROUND 200 AM.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS LINE. PEA-SIZE HAIL
CAN NOT BE RULED OUT EITHER.
KRUZDLO
Special weather statement, Mar 20, 1:34 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 AM EDT THU MAR 20 2008
NJZ012>027-PAZ069-200830-
ATLANTIC-ATLANTIC COASTAL CAPE MAY-BUCKS-CAMDEN-CAPE MAY-COASTAL
ATLANTIC-COASTAL OCEAN-CUMBERLAND-EASTERN MONMOUTH-GLOUCESTER-
MERCER-MIDDLESEX-NORTHWESTERN BURLINGTON-OCEAN-SALEM-SOUTHEASTERN
BURLINGTON-WESTERN MONMOUTH-
234 AM EDT THU MAR 20 2008
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ATLANTIC...BUCKS...BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...
GLOUCESTER...MERCER...MIDDLESEX...MONMOUTH...OCEAN AND SALEM
COUNTIES...
AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS EXTENDING FROM 5 MILES
EAST OF PERTH AMBOY TO 6 MILES SOUTH OF WILMINGTON...MOVING EAST AT
30 MPH. THE THUNDERSTORMS WILL BE NEAR SANDY HOOK...LUMBERTON AROUND
245 AM...HOWELL...JACKSONS MILLS AROUND 300 AM...JACKSON...ELBERON
AROUND 315 AM...POINT PLEASANT BEACH AND WHARTON STATE FOREST AROUND
330 AM.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS LINE. PEA-SIZE HAIL
CAN NOT BE RULED OUT EITHER.
KRUZDLO
Strong Wind, New Castle
- When
- March 20, 4:00 AM EST to 6:00 PM EST
- Where
- New Castle forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Strong Wind, Kent
- When
- March 20, 4:00 AM EST to 6:00 PM EST
- Where
- Kent forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Strong Wind, Inland Sussex
- When
- March 20, 4:00 AM EST to 6:00 PM EST
- Where
- Inland Sussex forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Strong Wind, Delaware Beaches
- When
- March 20, 4:00 AM EST to 6:00 PM EST
- Where
- Delaware Beaches forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, March 20, 20081 death · 2 injured · $5,000 · 1 event
- Flood in Indiana, March 20 to 31, 20081 death · $10,000 · 1 event
- Strong Wind in New Jersey, March 20, 2008$21,000 · 21 events
- Winter Storm in Vermont, March 20 to 21, 2008$30,000 · 3 events
- Winter Weather in Vermont, March 20 to 21, 2008$25,000 · 6 events
- Winter Storm in Minnesota, March 20 to 21, 200820 events
- Heavy Snow in South Dakota, March 20 to 21, 200812 events
- Winter Weather in New York, March 20, 2008$15,000 · 3 events
- Strong Wind in Pennsylvania, March 20, 2008$10,000 · 10 events
- Strong Wind in Maryland, March 20, 2008$5,000 · 5 events
- Heavy Snow in Minnesota, March 20 to 21, 20084 events
- Heavy Snow in North Dakota, March 20 to 21, 20084 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88489, 88490, 88491, 88492.